February 2019, 39(2): 747-769. doi: 10.3934/dcds.2019031

Free energy in a mean field of Brownian particles

Department of Mathematics, University of Tennessee at Knoxville, 227 Ayres Hall, 1403 Circle Drive, Knoxville TN 37996-1320, USA

* Corresponding author

Received  November 2017 Published  November 2018

Fund Project: X. Chen's research is partially supported by the Simons Foundation #244767. T. Phan's research is partially supported by the Simons Foundation, #354889

We compute the limit of the free energy
${1\over Nt_N}\log \mathbb{E}\exp\bigg\{{1\over N}\sum\limits_{1\le j<k\le N} \int_0^{t_N}\gamma\big(B_j(s)-B_k(s)\big)ds\bigg\} \hskip.2in (N\to\infty) $
of the mean field generated by the independent Brownian particles
$ \{B_j(s)\}$
interacting through the non-negative definite function
$\gamma(\cdot)$
. Our main theorem is relevant to the high moment asymptotics for the parabolic Anderson models with Gaussian noise that is white in time, white or colored in space. Our approach makes a novel connection to the celebrated Donsker-Varadhan's large deviation principle for the i.i.d. random variables in infinite dimensional spaces. As an application of our main theorem, we provide a probabilistic treatment to the Hartree's theory on the asymptotics for the ground state energy of bosonic quantum system.
Citation: Xia Chen, Tuoc Phan. Free energy in a mean field of Brownian particles. Discrete & Continuous Dynamical Systems - A, 2019, 39 (2) : 747-769. doi: 10.3934/dcds.2019031
References:
[1]

A. de Acosta, On large deviations of sums of independent random vectors, Probability in Banach Spaces, Lecture Notes in Math., 1153 (1985), 1-14, Springer, Berlin. doi: 10.1007/BFb0074942.

[2]

R. BassX. Chen and J. Rosen, Large deviations for Riesz potentials of additive processes, Annales de l'Institut Henri Poincare, 45 (2009), 626-666. doi: 10.1214/08-AIHP181.

[3]

X. Chen, Random Walk Intersections: Large Deviations and Related Topics, Mathematical Surveys and Monographs, 157, American Mathematical Society, RI, 2010. doi: 10.1090/surv/157.

[4]

X. Chen, Spatial assymptotics for the parabolic Anderson models with generalized time-space Gaussian noise, Ann. Probab., 44 (2016), 1535-1598. doi: 10.1214/15-AOP1006.

[5]

X. ChenY. Z. HuJ. Song and F. Xing, Exponential asymptotics for time-space Hamiltonians, Annales de l'Institut Henri Poincare, 51 (2015), 1529-1561. doi: 10.1214/13-AIHP588.

[6]

D. Conus, Moments for the parabolic Anderson model: On a result by Hu and Nualart, Stoch. Anal., 7 (2013), 125-152.

[7]

D. ConusM. Joseph and D. Khoshnevisan, On the chaotic character of the stochastic heat equation, before the onset of intermittency, Ann. Probab., 41 (2013), 2225-2260. doi: 10.1214/11-AOP717.

[8]

D. ConusM. JosephD. Khoshnevisan and S.-Y. Shiu, On the chaotic character of the stochastic heat equation, Ⅱ, Probab. Theor. Rel. Fields, 156 (2013), 483-533. doi: 10.1007/s00440-012-0434-3.

[9]

R. C. Dalang, Extending martingale measure stochastic integral with applications to spatially homogeneous S.P.D.E's, Electron. J. Probab., 4 (1999), 1-29. doi: 10.1214/EJP.v4-43.

[10]

A. Dembo and O. Zeitouni, Large Deviations Techniques and Applications, (2nd ed.) Springer, New York, 1998. doi: 10.1007/978-1-4612-5320-4.

[11]

M. D. Donsker and S. R. S. Varadhan, Asymptotic evaluation of certain Markov process expectations for large time Ⅲ, Comm. Pure Appl. Math., 29 (1976), 389-461. doi: 10.1002/cpa.3160290405.

[12]

Y. Z. HuJ. HuangK. LeD. Nualart and S. Tindel, Stochastic heat equation with rough dependence in space, Ann. Probab., 45 (2017), 4561-4616. doi: 10.1214/16-AOP1172.

[13]

Y. Hu and D. Nualart, Stochastic heat equation driven by fractional noise and local time, Probab. Theor. Rel. Fields, 143 (2009), 285-328. doi: 10.1007/s00440-007-0127-5.

[14]

W. Hunziker and I. M. Sigal, The quantum N-body problem, J. Math. Phys., 41 (2000), 3448-3510. doi: 10.1063/1.533319.

[15]

K. KirkpatrickB. Schlein and G. Staffilani, Derivation of the two-dimensional nonlinear Schrödinger equation from many body quantum dynamics, Amer. J. Math., 133 (2011), 91-130. doi: 10.1353/ajm.2011.0004.

[16]

M. LewinP. Nam and N. Rougerie, Derivation of Hartree's theory for generic mean-field Bose system, Adv. Math., 254 (2014), 570-621. doi: 10.1016/j.aim.2013.12.010.

show all references

References:
[1]

A. de Acosta, On large deviations of sums of independent random vectors, Probability in Banach Spaces, Lecture Notes in Math., 1153 (1985), 1-14, Springer, Berlin. doi: 10.1007/BFb0074942.

[2]

R. BassX. Chen and J. Rosen, Large deviations for Riesz potentials of additive processes, Annales de l'Institut Henri Poincare, 45 (2009), 626-666. doi: 10.1214/08-AIHP181.

[3]

X. Chen, Random Walk Intersections: Large Deviations and Related Topics, Mathematical Surveys and Monographs, 157, American Mathematical Society, RI, 2010. doi: 10.1090/surv/157.

[4]

X. Chen, Spatial assymptotics for the parabolic Anderson models with generalized time-space Gaussian noise, Ann. Probab., 44 (2016), 1535-1598. doi: 10.1214/15-AOP1006.

[5]

X. ChenY. Z. HuJ. Song and F. Xing, Exponential asymptotics for time-space Hamiltonians, Annales de l'Institut Henri Poincare, 51 (2015), 1529-1561. doi: 10.1214/13-AIHP588.

[6]

D. Conus, Moments for the parabolic Anderson model: On a result by Hu and Nualart, Stoch. Anal., 7 (2013), 125-152.

[7]

D. ConusM. Joseph and D. Khoshnevisan, On the chaotic character of the stochastic heat equation, before the onset of intermittency, Ann. Probab., 41 (2013), 2225-2260. doi: 10.1214/11-AOP717.

[8]

D. ConusM. JosephD. Khoshnevisan and S.-Y. Shiu, On the chaotic character of the stochastic heat equation, Ⅱ, Probab. Theor. Rel. Fields, 156 (2013), 483-533. doi: 10.1007/s00440-012-0434-3.

[9]

R. C. Dalang, Extending martingale measure stochastic integral with applications to spatially homogeneous S.P.D.E's, Electron. J. Probab., 4 (1999), 1-29. doi: 10.1214/EJP.v4-43.

[10]

A. Dembo and O. Zeitouni, Large Deviations Techniques and Applications, (2nd ed.) Springer, New York, 1998. doi: 10.1007/978-1-4612-5320-4.

[11]

M. D. Donsker and S. R. S. Varadhan, Asymptotic evaluation of certain Markov process expectations for large time Ⅲ, Comm. Pure Appl. Math., 29 (1976), 389-461. doi: 10.1002/cpa.3160290405.

[12]

Y. Z. HuJ. HuangK. LeD. Nualart and S. Tindel, Stochastic heat equation with rough dependence in space, Ann. Probab., 45 (2017), 4561-4616. doi: 10.1214/16-AOP1172.

[13]

Y. Hu and D. Nualart, Stochastic heat equation driven by fractional noise and local time, Probab. Theor. Rel. Fields, 143 (2009), 285-328. doi: 10.1007/s00440-007-0127-5.

[14]

W. Hunziker and I. M. Sigal, The quantum N-body problem, J. Math. Phys., 41 (2000), 3448-3510. doi: 10.1063/1.533319.

[15]

K. KirkpatrickB. Schlein and G. Staffilani, Derivation of the two-dimensional nonlinear Schrödinger equation from many body quantum dynamics, Amer. J. Math., 133 (2011), 91-130. doi: 10.1353/ajm.2011.0004.

[16]

M. LewinP. Nam and N. Rougerie, Derivation of Hartree's theory for generic mean-field Bose system, Adv. Math., 254 (2014), 570-621. doi: 10.1016/j.aim.2013.12.010.

[1]

Josselin Garnier, George Papanicolaou, Tzu-Wei Yang. Mean field model for collective motion bistability. Discrete & Continuous Dynamical Systems - B, 2019, 24 (2) : 851-879. doi: 10.3934/dcdsb.2018210

[2]

Fabio Camilli, Elisabetta Carlini, Claudio Marchi. A model problem for Mean Field Games on networks. Discrete & Continuous Dynamical Systems - A, 2015, 35 (9) : 4173-4192. doi: 10.3934/dcds.2015.35.4173

[3]

Chjan C. Lim. Extremal free energy in a simple mean field theory for a coupled Barotropic fluid - rotating sphere system. Discrete & Continuous Dynamical Systems - A, 2007, 19 (2) : 361-386. doi: 10.3934/dcds.2007.19.361

[4]

Alexander Veretennikov. On large deviations in the averaging principle for SDE's with a "full dependence,'' revisited. Discrete & Continuous Dynamical Systems - B, 2013, 18 (2) : 523-549. doi: 10.3934/dcdsb.2013.18.523

[5]

Ken Shirakawa, Hiroshi Watanabe. Energy-dissipative solution to a one-dimensional phase field model of grain boundary motion. Discrete & Continuous Dynamical Systems - S, 2014, 7 (1) : 139-159. doi: 10.3934/dcdss.2014.7.139

[6]

Hyun-Jung Kim. Stochastic parabolic Anderson model with time-homogeneous generalized potential: Mild formulation of solution. Communications on Pure & Applied Analysis, 2019, 18 (2) : 795-807. doi: 10.3934/cpaa.2019038

[7]

S. Kanagawa, K. Inoue, A. Arimoto, Y. Saisho. Mean square approximation of multi dimensional reflecting fractional Brownian motion via penalty method. Conference Publications, 2005, 2005 (Special) : 463-475. doi: 10.3934/proc.2005.2005.463

[8]

Miguel Abadi, Sandro Vaienti. Large deviations for short recurrence. Discrete & Continuous Dynamical Systems - A, 2008, 21 (3) : 729-747. doi: 10.3934/dcds.2008.21.729

[9]

Joachim Krieger, Kenji Nakanishi, Wilhelm Schlag. Global dynamics of the nonradial energy-critical wave equation above the ground state energy. Discrete & Continuous Dynamical Systems - A, 2013, 33 (6) : 2423-2450. doi: 10.3934/dcds.2013.33.2423

[10]

Hiroshi Ozaki, Hiroshi Fukuda, Toshiaki Fujiwara. Determination of motion from orbit in the three-body problem. Conference Publications, 2011, 2011 (Special) : 1158-1166. doi: 10.3934/proc.2011.2011.1158

[11]

Henryk Leszczyński, Monika Wrzosek. Newton's method for nonlinear stochastic wave equations driven by one-dimensional Brownian motion. Mathematical Biosciences & Engineering, 2017, 14 (1) : 237-248. doi: 10.3934/mbe.2017015

[12]

Xiaoyu Zheng, Peter Palffy-Muhoray. One order parameter tensor mean field theory for biaxial liquid crystals. Discrete & Continuous Dynamical Systems - B, 2011, 15 (2) : 475-490. doi: 10.3934/dcdsb.2011.15.475

[13]

Xiao-Jing Zhong, Chun-Lei Tang. The existence and nonexistence results of ground state nodal solutions for a Kirchhoff type problem. Communications on Pure & Applied Analysis, 2017, 16 (2) : 611-628. doi: 10.3934/cpaa.2017030

[14]

Patrick Gerard, Christophe Pallard. A mean-field toy model for resonant transport. Kinetic & Related Models, 2010, 3 (2) : 299-309. doi: 10.3934/krm.2010.3.299

[15]

Dongmei Zheng, Ercai Chen, Jiahong Yang. On large deviations for amenable group actions. Discrete & Continuous Dynamical Systems - A, 2016, 36 (12) : 7191-7206. doi: 10.3934/dcds.2016113

[16]

Salah-Eldin A. Mohammed, Tusheng Zhang. Large deviations for stochastic systems with memory. Discrete & Continuous Dynamical Systems - B, 2006, 6 (4) : 881-893. doi: 10.3934/dcdsb.2006.6.881

[17]

Tian Ma, Shouhong Wang. Gravitational Field Equations and Theory of Dark Matter and Dark Energy. Discrete & Continuous Dynamical Systems - A, 2014, 34 (2) : 335-366. doi: 10.3934/dcds.2014.34.335

[18]

Kenji Nakanishi, Tristan Roy. Global dynamics above the ground state for the energy-critical Schrödinger equation with radial data. Communications on Pure & Applied Analysis, 2016, 15 (6) : 2023-2058. doi: 10.3934/cpaa.2016026

[19]

Gianluca Mola. Recovering a large number of diffusion constants in a parabolic equation from energy measurements. Inverse Problems & Imaging, 2018, 12 (3) : 527-543. doi: 10.3934/ipi.2018023

[20]

Katarzyna Grabowska. Lagrangian and Hamiltonian formalism in Field Theory: A simple model. Journal of Geometric Mechanics, 2010, 2 (4) : 375-395. doi: 10.3934/jgm.2010.2.375

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (17)
  • HTML views (29)
  • Cited by (0)

Other articles
by authors

[Back to Top]